Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 156, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 16, 2000, 1:59 PM EDT for Greenbrier County, West Virginia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 16, 2000, 1:59 PM EDT (17:59 UTC)
- Expired
- Jul 16, 2000, 2:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Greenbrier County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 2:05 PM EDT | Hail 0.75 | Frankford, WV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 161800 SVRRNK WVC025-161845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 159 PM EDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA... * UNTIL 245 PM EDT. * AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF RENICK. THE STORM WAS NEARLY STATIONARY. SOME LOCATIONS THREATENED THROUGH 245 PM EDT INCLUDE RENICK... WHITE SULPHUR SPRINGS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. .END 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 10:00 AM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 16, 10:00 AM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1000 AM EDT SUN JUL 16 2000 MORNING SOUNDINGS SHOWING AXIS OF COLDEST H5 AIR NOW EXITING CWA...BUT ALL STILL 1-2 COLDER THAN ETA PROGGED. WITH PLENTY OF MOISTURE AVAILABLE WE WILL SEE LOTS OF CU FORMING THIS AFTERNOON AND MAY END UP MOSTLY CLOUDY FOR A WHILE IN THE WEST. CONCERNING TSTM POTENTIAL...SOUNDINGS MOST UNSTABLE IN THE EAST WITH CAPES APPROACHING 2000J/KG. NO SYNOPTIC SCALE FORCING SEEN AND SURFACE THTE RIDGE PROGGED TO BE EAST OF CWA FOR THE AFTERNOON. SO WITH THAT IN MIND WILL KEEP LOW CHC POPS IN ALL LOCATIONS...BUT EXPECTING JUST GARDEN VARIETY STORMS...WITH SOME SMALL HAIL AND GUSTY WINDS POSS|IBLE IN THE EAST. .RNK... .VA...NONE. .WV...NONE. .NC...NONE. NOGUEIRA
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.